Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 167, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 6, 2001, 5:36 PM CDT for Webster Parish, Louisiana. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 6, 2001, 5:36 PM CDT (22:36 UTC)
- Expired
- Sep 6, 2001, 6:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Webster Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 5:49 PM CDT | Thunderstorm Wind 55 E | Dixie Inn, LA | Several large trees down across I-20. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
692 WUUS54 KSHV 062237 SVRSHV LAC119-062300- /NEW.KSHV.SV.W.0012.062236-062300/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 536 PM CDT THU SEP 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER PARISH IN NORTHWEST LOUISIANA * UNTIL 600 PM CDT * AT 536 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF SIBLEY...OR ABOUT 12 MILES SOUTH OF MINDEN...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SIBLEY AT 550 PM CDT MINDEN AT 600 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH AND POSSIBLY LARGE HAIL TO ONE INCH IN DIAMETER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... WEBSTER PARISH IN NORTHWEST LOUISIANA UNTIL 600 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:25 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 6, 3:25 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 325 PM CDT THU SEP 6 2001 CONVECTION SPREADING NORTHEAST ACROSS CWA WITH SHORTWAVE. AFTERNOON HEATING ADDING TO THE ACTIVITY SO MOST EXPECTED DURING THE EVENING HOURS...THUS INDICATED SUCH ON THE ZONES. ON FRIDAY AHEAD OF FRONT...PRECIP WILL BE PRIMARILY CAUSED BY AFTERNOON HEATING...THUS ONLY ISOLATED EXPECTED AT THIS TIME. FRONT WILL NEAR NORTHWEST ZONES LATE FRIDAY NIGHT...SO WILL CARRY IN ZONES FOR LATE IN PERIOD. EXPECT FRONT TO CROSS CWA SATURDAY INTO SATURDAY NIGHT...AND BY EARLY SUNDAY SHOULD BE SOUTH OF FORECAST AREA. AVN IS THE FAST MODEL WITH THIS SYSTEM...ABOUT 6 HOURS FASTER THAN ETA. SINCE IT HAS BEEN CONSISTENT PAST FEW RUNS...WILL FOLLOW TIMING. WILL CARRY PRECIP IN SOUTHERN MOST ZONES FOR EARLY SUNDAY...BUT CHANCE IS RATHER SMALL. MONDAY THROUGH THURSDAY LOOK DRY...WITH MILD OVERNIGHT LOWS. DAYTIME HIGHS MOSTLY 85 TO 90 DURING THIS PERIOD MOST WITH LOW HUMIDITY. RETURN OF THE MOISTURE SHOULD HOLD OF UNTIL THURSDAY. PRELIMS.... SHV 072/092/073/088 3214 MLU 072/092/073/090 2215 TXK 074/090/074/086 4234 TYR 073/091/074/085 5233 LFK 072/092/073/091 3223 .SHV...NONE 14
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.